Indiana, 2006

Flash Flood in Indiana, July 4, 2006

July 4, 2006 · NWS LMK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 4, 1:35 PM EST, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 4, 1:35 PM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT TUE JUL 4 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY AFTERNOON)...

COLD FRONT IS SLOWLY PUSHING SOUTHEAST ACROSS THE MID MS VALLEY AND
SOUTHERN GREAT LAKES TOWARDS THE REGION. THE FRONT STRETCHES FROM
NEAR STL TO INDY TO CLE. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS THE FORECAST AREA AHEAD OF THE FRONT DUE TO THE
GREAT AMOUNT OF HEATING THE AREA RECEIVED ALONG WITH LACK OF ANY
CAP...PRODUCING HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING.
THIS TREND WILL CONTINUE THROUGH THE EVENING HOURS...SOME STORMS
WILL BE STRONG TO SEVERE WITH GUSTY WINDS THE MAIN THREAT ALONG WITH
THE INTENSE RAINFALL RATES POSSIBLE...WHICH CAN BE EXPLAINED WITH
THE FAIRLY DEEP WARM CLOUD LAYER...AND PWATS JUST ABOVE 2 INCHES
ACROSS THE FA. CLOUDS WILL KEEP AREA FAIRLY WARM AGAIN TONIGHT WITH
MOST IN THE UPPER 60S AND LOWER 70S.

FRONT WILL BE ACROSS THE FORECAST AREA TO START WEDNESDAY WITH THE
BETTER CHANCES FOR PRECIP ACROSS THE FAR EASTERN AND SOUTHERN
PORTION OF THE CWA. AGAIN HEAVY RAINFALL WILL BE POSSIBLE THRU THE
AFTERNOON HOURS ACROSS THE SOUTHERN ZONES. HAVE PRECIP CHANCES
DECREASING FROM NORTH TO SOUTH DURING THE DAY. WITH MOSTLY CLOUDY TO
CLOUDY SKIES ACROSS THE SOUTHERN TWO-THIRDS OF THE REGION AREA WILL
BE HARD PRESSED TO REACH THE LOWER 80S...A BIT A SUN LATE IN THE DAY
MAY PUSH THE NORTHWESTERN ZONES TOWARDS THE LOWER 80S IN THE LATE
AFTERNOON. --SCHOTT

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

PROGRESSIVE UPPER TROUGH WILL DIG INTO THE MID AND UPPER ATLANTIC
COAST STATES. THERE ARE SOME TIMING DIFFERENCES BETWEEN THE MODELS
BUT THIS WILL HAVE LITTLE AFFECT ON THE SENSIBLE WEATHER ACROSS THE
LOWER OHIO VALLEY. HIGH PRESSURE WILL BUILD INTO THE REGION
BEGINNING THURSDAY THEN GRADUALLY SHIFT TO THE EAST COAST BY THE
WEEKEND. THURSDAY AND FRIDAY WILL BE THE PICK OF THE WEEK AS MOSTLY
CLEAR SKIES PREVAIL AND DEW POINTS DROP INTO THE 50S. WE WILL SEE A
GRADUAL WARMING TREND OVER THE WEEKEND AND INTO THE FIRST PART OF
NEXT WEEK AS A SOUTHERLY FLOW RETURNS. WE WILL KEEP THE FORECAST DRY
BUT CANNOT RULE OUT SOME ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS MONDAY AND TUESDAY.

JA

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 4, 5:10 PM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EDT TUE JUL 4 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
610 PM EDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF CENTRAL
KENTUCKY THROUGH THE EVENING HOURS. THESE STORMS WILL BE MOST
NUMEROUS EAST OF INTERSTATE 65...AND COULD PRODUCE FREQUENT DEADLY
LIGHTNING...AND GUSTY WINDS TO 50 MPH. IN ADDITION...LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH ANY STORM...WHERE SOME SPOTS MAY RECEIVE
OVER AN INCH OF RAIN IN A SHORT PERIOD OF TIME...LEADING TO
LOCALIZED MINOR FLOODING.

A FRONTAL BOUNDARY WILL DROP SOUTHWARD INTO THE OHIO VALLEY
OVERNIGHT...GENERATING ANOTHER AROUND OF SHOWERS AND THUNDERSTORMS
ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY AFTER MIDNIGHT.
ALTHOUGH THE THREAT LOOKS MINIMAL...A COUPLE OF STORMS COULD BE
CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL OR HIGH WINDS.
HOWEVER...THE BETTER THREATS OVERNIGHT WILL BE VERY HEAVY RAINFALL
WITH LOCALIZED MINOR FLOODING...AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG
AND SOUTH OF THE OHIO RIVER WEDNESDAY MORNING...WHICH WILL SLOWLY
DRIFT SOUTHEASTWARD DURING THE DAY. SOME OF THESE STORMS AGAIN WILL
BE CAPABLE OF PRODUCING LOCALLY STRONG WIND GUSTS...HEAVY
RAINFALL...AND CLOUD TO GROUND LIGHTNING. SCATTERED THUNDERSTORMS
ARE POSSIBLE WEDNESDAY EVENING OVER SOUTH CENTRAL KENTUCKY...ALONG
AND SOUTH OF A BOWLING GREEN TO COLUMBIA LINE...BEFORE ENDING
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT INSTANCES OF
FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

AL

In the hours before

Local storm report, Jul 4, 4:59 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 PM EDT TUE JUL 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     LIGHTNING        SALVISA                 37.92N 84.87W
07/04/2006                   MERCER             KY   EMERGENCY MNGR

            A BARN WAS STRUCK BY LIGHTNING AND BURNED

&&

RL
Local storm report, Jul 4, 5:26 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 PM EDT TUE JUL 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     LIGHTNING        7 E LEXINGTON           38.04N 84.33W
07/04/2006                   FAYETTE            KY   BROADCAST MEDIA

            POWERLINES DOWN ALONG INTERSTATE-64 IN EASTERN FAYETTE
            COUNTY. EAST AND WEST BOUND LANES CLOSED NEAR THE 87
            EXIT. REPORT FORWARDED BY MEDIA. DISPATCH SHERIFF
            CONFIRMED AND SAID LIGHTNING WAS THE PROBABLE CAUSE.

&&

AL
Local storm report, Jul 4, 5:31 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM EDT TUE JUL 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     CRAB ORCHARD            37.46N 84.51W
07/04/2006                   LINCOLN            KY   EMERGENCY MNGR

            TREES DOWN

&&

RL
Local storm report, Jul 4, 5:32 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT TUE JUL 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     LIGHTNING        LEXINGTON               38.04N 84.46W
07/04/2006                   FAYETTE            KY   BROADCAST MEDIA

            POWERLINES DOWN ALONG RICHMOND ROAD ON SOUTHEAST SIDE OF
            LEXINGTON AND ALONG VERSAILLES ROAD NEAR THE AIRPORT.

&&

AL
Special weather statement, Jul 4, 5:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT TUE JUL 4 2006

KYZ037-042-043-042315-
BOURBON-HARRISON-NICHOLAS-
640 PM EDT TUE JUL 4 2006

...STRONG THUNDERSTORMS MOVING ACROSS THE EASTERN BLUEGRASS...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF CYNTHIANA TO 5 MILES SOUTH OF CYNTHIANA TO CARLISLE...OR ALONG A
LINE EXTENDING FROM 13 MILES SOUTH OF WILLIAMSTOWN TO 14 MILES
NORTHEAST OF GEORGETOWN TO 16 MILES NORTH OF MOUNT STERLING...AND
MOVING EAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH
ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR CYNTHIANA BY 650 PM EDT.
  NEAR KELAT BY 700 PM EDT.
  NEAR ODDVILLE BY 705 PM EDT.
  NEAR MYERS BY 715 PM EDT.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING
WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS
STORM MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS
WHERE WATER COVERS THE ROADWAY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

AL
Local storm report, Jul 4, 5:43 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT TUE JUL 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     LIGHTNING        LEXINGTON               38.04N 84.46W
07/04/2006                   FAYETTE            KY   BROADCAST MEDIA

            POWER OUTAGES ALONG RICHMOND ROAD ON THE SOUTHEAST SIDE
            OF LEXINGTON AND ALONG VERSAILLES ROAD NEAR THE AIRPORT.

&&

AL

The radar

The Evansville,IN radar (KVWX), 75 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Dubois

When
July 4, 6:00 PM EST to 7:00 PM EST
Where
Dubois County, Jasper
Reported by
TRAINED SPOTTER
Coordinates
38.364, -86.880 (the zone’s center; the record gives no point)

A few creeks were out of their banks and flowing across roadways around Jasper.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516344.